Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties

156 Doctors Online
Doctor Image
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

I will be looking into your question and guiding you through the process. Please write your question below.

Why do I have high blood pressure after a meth withdrawal?

Answered by
Dr.
Dr. Pavan Kumar Gupta

General & Family Physician

Practicing since :1978

Answered : 6714 Questions

default
Posted on Wed, 6 Feb 2013 in Hypertension and Heart Disease
Question: Why do i have high blood pressure after a meth withdrawal four weeks ago? I 'm no longer on meth.
doctor
Answered by Dr. Pavan Kumar Gupta 6 hours later
Hello,
Thanks for the query.
Crystal meth addiction causes the addict to change physically and psychologically. Some changes are permanent and some can be reversed if the addict ceases to use meth. Withdrawal symptoms can last from days up to several weeks depending on the duration, quantity and frequency of use.
Physical withdrawal symptoms are
Insomnia
Increased blood pressure
Irregular heartbeat

While Psychological withdrawal symptoms are
Confusion
Depression
Hallucinations/Delusions
Memory loss

it takes time for the normal body functions to come back after withdrawing from METH.

I hope it helps however you may revert to me for any further query.
Best of luck
Thanks

Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
default
Follow up: Dr. Pavan Kumar Gupta 3 hours later
Should i take medication for the high blood pressure? I only used meth for a few days, then i stopped using it completely.
Is it life- threatening? My first bp was 140/100, the 2nd was 159/90.
doctor
Answered by Dr. Pavan Kumar Gupta 5 hours later
Hello,
You should definitely take some medications for blood pressure at the moment and adopt other change in lifestyle measures like
Weight reduction
No to drugs
Regular exercises
Avoiding smoking,junk foods etc.

You can assess yourself again after 6 months and may be you are able to quit high blood pressure medicines.

Untreated high blood pressure has lots of bad consequences and must be brought down to normal levels at all cost.
Thanks
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
default
Follow up: Dr. Pavan Kumar Gupta 29 hours later
Are numbness or tingling sensation in the leg caused or a symptom of hypertension? I've been feeling this for a few days.
doctor
Answered by Dr. Pavan Kumar Gupta 5 minutes later
Hello,
This could be because of METH withdrawal or VIT B complex deficiency.
Rule out diabetes ,as it can also cause numbness and tingling sensations.
Hypertension doesn't seem to be either the cause or effect.
Start taking VIT B complex daily and take it for 4 to 6 weeks.
Thanks
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
default
Follow up: Dr. Pavan Kumar Gupta 21 hours later
After i met a medical assistant, i was given two shots of glucose in my body. Then, i felt better. I was told i might have hypoglycemia which cause anxiety. I suspect it might be caused meth withdrawal last month? Will hypoglycemia go away after awhile or i have to live with it forever. If so? Is there any cure?
doctor
Answered by Dr. Pavan Kumar Gupta 8 minutes later
Hello,
I don't know how was hypoglycaemia diagnosed in you.
In any case hypoglycaemia would not remain forever with you.
Prolonged fasting or diabetes result in hypoglycaemia.
Get yourself tested for diabetes to rule out diabetes.
Thanks
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
default
Follow up: Dr. Pavan Kumar Gupta 3 days later
I met a specialist. She said my hypertension is caused by anxiety. She gave me metoprolol. Can i take supplements like selenium and passionflower with metoprolol? Thanks.
doctor
Answered by Dr. Pavan Kumar Gupta 19 minutes later
Hello,
There is no problem taking these supplements with metoprolol.
Along with metoprolol,de stress yourself by doing exercises,meditation,yoga and XXXXXXX breathing exercises.
Thanks
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
default
Follow up: Dr. Pavan Kumar Gupta 38 hours later
How long does this anxiety disappear from my brain?
doctor
Answered by Dr. Pavan Kumar Gupta 3 hours later
Hello,
It differs from person to person.
It takes less time in person who has more positive outlook and changes his lifestyle,like taking proper nutrition and doing regular exercises along with yoga and XXXXXXX breathing exercises.
Thanks
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
premium_optimized

The User accepted the expert's answer

Share on
Question is related to
Diseases and Conditions ,   ,   ,   ,   ,   ,   ,  
Drug/Medication ,   ,   ,   ,  

Recent questions on  Hypoglycemia

doctor1 MD

I am 24 years old male, 192cm ,previously 100 Kg, now 92 Kg, with juvenile diabetes ,power lifting since 6 years. 6 months ago I had an attack of hypoglycemia with convulsions after which I had suffered from triceps weakness, vertical diplopia and intermittent left ptosis. MRI and EMG were normal, acetyl choline antibodies were +6. I took mestinone for 2 weeks without any improvement. Now I am on Ronicol ( vasodilator) and multivitamins.

doctor1 MD

My daughter has been having problems for a year now. Her symptoms started as fits, lack of emotion, almost seizure like, sweating, whimpering, shaking, screaming, kicking, spots in her eyes, slurred speech, loss of memory. After a long time of visits with her ped she recommended an eeg. We went to the hospital and had this done along with an MRI. It all came back normal. Actually they told us she needed mental help and to go home and figure that out. They didn't do a panel on her or check her with a meter to see if at any time her glucose could be related. At the time they also had her on clonazepam thinking she was having seizures then requested that I wean her off them. I did that. Her symptoms remained the same but she added headaches and vomiting and anxiety to this. So she was put on Amitriptilin 5mg. After a while her stomach pain and headaches eased to few times a week instead of every day. She still has the whimpering, with nightmares, shaking, sweating, pasty face. She is hungry all the time. She eats but its not a lot and multiple times a day. One of those headaches was bad enough because she was not urinating that I took her to the ER they did a glucose and it was 62. I just had a blood draw done on her but the nurse didn't give me any numbers. She said it was all ok. So I have a meter and I've been keeping an eye on her glucose. It's the only thing that I have to go on. She gets close to lows and close to highs but they said she is still not out of range. She also has highs before she eats like 113 and then 88 two hours after she eats. Or she had one that was 122 before she ate and 78 after she ate. The doctor told me not to focus on her numbers but when she has weird symptoms of hypoglycemia with these episodes I am completely thrown off. Plus it is driving me crazy she has been poked and pushed and moved and its taking a toll on all of us. I know her list of numbers is not way out of the ordinary but I am wondering what I should be looking at here? I know I am not crazy and my gut tells me that her glucose is the key but just how I am not sure.I should also mention during these episodes she is tight her muscles are contracted and she is strong, really strong. She curls her hands and arms up and it's hard to get any juice or candy in her mouth. Her jaw is tight and she is not willing to let me in. When I do get the juice into her mouth it takes a couple minutes but then she slowly starts to come out of it. The whole time I was giving her clonazepam I was giving her juice so I never associated the juice possibly bringing her out of whatever she is doing. These episodes are not occurring out of range, like one at 78, one at 112, one at 124. Its not bad numbers at all. She shouldn't be having episodes because her numbers do not meet the minimum or max. So I am confused, what am I missing here?

doctor1 MD

Hi my name is Amy ...my concern is that I have chronic diarrhea for the past 4 weeks. I am 36 years old been diagnosed with hypoglycemia and i am anemic. I am taking tylenol arthritis everyday for pain 6 tablets daily for back & neck injuries..I am starting to loose weight because everything i eat gives me stomach pains & gas then diarrhea..sometimes it occurs right after eating & sometimes it takes a little longer .My stomach is very tender.I am not pregnant due to Tubal ligation back in 2000.Non smoker but am overweight.

doctor1 MD

what could cause chills all the time with no fever

doctor1 MD

What is mild diffuse cerebral dysfunction? What is FRIDA? What is background slowing?

doctor1 MD

my mother often feel shaky and lightheaded between meals. she was just told by a doctor that she does not have hypoglycemia